New York, 2010

Hail and Damaging Winds in New York, September 13, 2010

September 13, 2010 · NWS ALY · 8 events in 2 counties and zones

A cold front approached the region from the west during the day Monday, September 13th, while a disturbance in the upper levels of the atmosphere moved over the region. Isolated severe thunderstorms occurred across Warren County and portions of the eastern Catskills.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A cold front approached the region from the west during the day Monday, September 13th, while a disturbance in the upper levels of the atmosphere moved over the region. Isolated severe thunderstorms occurred across Warren County and portions of the eastern Catskills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 13, 1:06 PM EST, 39 minutes earlier.

Area forecast discussion, Sep 13, 1:06 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON SEP 13 2010

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING PLENTY OF CLOUDS...ALONG WITH SOME
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION TODAY. THIS SYSTEM
WILL ALLOW COOLER AIR TO RUSH INTO THE REGION FOR THE MIDDLE OF
THE UPCOMING WEEK. ANOTHER STORM SYSTEM WILL RETURN THE CHANCE FOR
SOME RAIN FOR THE LATER PORTION OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FOR SEVERE THUNDERSTORM WATCH #655 IN EFFECT UNTIL
00Z/TUESDAY FOR SCHOHARIE...ALBANY...RENSEELAER AND BERKSHIRE
COUNTY SOUTHWARD.

PREVIOUS DISCUSSION...AREA OF RAIN TRACKING THROUGH THE SOUTHERN
ADIRONDACKS SHOULD BE EAST OF THE LAKE GEORGE AREA BY
SUNRISE...THEN TRACK THROUGH SOUTHERN VT AND EXIT BY MID MORNING.
EDGE OF CLEARING NOT ADVANCING MUCH...AND SOUTHERLY LOW LEVEL FLOW
CONTINUES TO ANCHOR LOW LEVEL MOISTURE IN OUR REGION. WEST
BOUNDARY LAYER FLOW ALONG A WARM FRONTAL THERMAL GRADIENT SEEMS TO
BE THE LEADING EDGE OF THE CLEARING...AND THE EDGE OF CLEARING
SHOULD SLOWLY WORK EAST THROUGH THE DAY. HOWEVER...COOLING ALOFT
AND THE ADVANCE OF A COLD FRONT PROXIMATE TO THE MIDLEVEL WARMING
IS STEEPENING MIDLEVEL LAPSE RATES AROUND THE GREAT LAKES. THERE
IS ALSO AN UPPER LEVEL IMPULSE AND LEADING EDGE OF BROAD BOUNDARY
LAYER WIND CORE. REGION WILL BE IN LEFT EXIT REGION OF UPPER JET
SEGMENT LATER TODAY...AND H5 WINDS INCREASE TO 50 KT OR MORE.
SO...EVEN WITH HIGHS IN THE 60S TO LOWER 70S...SOME
INSTABILITY...CAPES APPROACHING 1000 J/KG IN SOME AREAS...AND
STRONG UPPER DYNAMICS...SHOULD SUPPORT SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. SO...EVEN IF CLOUDS BREAK UP AT SOME POINT THIS
AFTERNOON...THERE WILL STILL BE LIMITED SUN...ESPECIALLY IN
CENTRAL AND EASTERN AREAS. SOME FRONTOGENESIS EXPECTED AS
TIGHTENING THERMAL GRADIENT ALONG COLD FRONT WILL PROVIDE
ADDITIONAL BOUNDARY LAYER AND LOW LEVEL FORCING. WITH THE
STEEPENING MID LEVEL LAPSE RATES...EVEN THOUGH THE CONVECTION
SHOULD BE RELATIVELY SHALLOW...UPDRAFTS MAY BE STRONG ENOUGH FOR
SOME HAIL...AND WIND FIELDS POSSIBLE STRONG ENOUGH FOR SOME
LOCALIZED DAMAGING WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
LINGERING CONVECTION WILL EXIT THE REGION DURING THE EVENING...AND
WEST LOW LEVEL FLOW WILL SPREAD ACROSS THE AREA. BOUNDARY LAYER
COOLING WILL TAKE PLACE...AND EVENTUALLY ENOUGH COOLING WILL TAKE
PLACE TO SUPPORT LAKE ENHANCED MOISTURE AND SHOWERS. THE BEST
CHANCES FOR SCATTERED SHOWERS WOULD BE IN THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY AND IN HIGHER ELEVATIONS SUCH AS
CATSKILLS...SOUTHERN ADIRONDACKS...SOUTHERN GREEN MOUNTAINS AND
BERKSHIRES. STILL...SOME ISOLATED TO SCATTERED SHOWER ACTIVITY
POSSIBLE ABOUT EVERYWHERE THROUGH TUESDAY...WITH MAINLY A CHANCE
OF SPRINKLES IN VALLEYS. PERIODS OF CLOUDS AND SUN AWAY FROM THE
LAKES...WITH THE MOST CLOUDINESS IN AREAS OF HIGH TERRAIN. BASED
ON MIXING POTENTIAL...HIGHS IN THE 50S AND 60S TUESDAY AND
WEDNESDAY. COULD THERE BE A SNOW FLAKE OR TWO MIXED WITH A RAIN
SHOWER IN THE SOUTHERN ADIRONDACKS WEDNESDAY NIGHT? WORTH KEEPING
AN EYE ON IT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THU-FRI...MOST LONG RANGE DETERMINISTIC MODELS AND GEFS SUGGEST
SHORTWAVE...CURRENTLY LOCATED OFF CA COAST...MIGRATES E ACROSS
PLAINS AND APPROACHES REGION SOMETIME DURING THIS TIME FRAME.
SO...HAVE MAINTAINED INCREASING POPS THU...STARTING WITH SLIGHT CHC
IN THE MORNING...AND INCREASING TO CHC BY LATE AFTERNOON. HAVE
RETAINED CHC POPS FOR THU NT/EARLY FRI...THEN DECREASED FROM NW TO
SE BY FRI AFTERNOON...AS EXACT TIMING OF SYSTEM STILL SOMEWHAT
UNCERTAIN. AT THE VERY LEAST...CLOUDS MAY LINGER INTO MUCH OF
FRI...EVEN IF RAINFALL ENDS. EXPECT MAX TEMPS TO REACH 65-70 THU IN
THE VALLEYS...WITH MAINLY 60S ELSEWHERE...WITH MIN TEMPS THU NT/FRI
AM MAINLY IN THE 40S TO LOWER 50S. IT SHOULD BE NOTED THAT...FOR THU
MAXES...IF RAIN DEVELOPS QUICKER THAN EXPECTED...MAX TEMPS COULD BE
MUCH COOLER...PERHAPS ONLY REACHING THE LOWER 60S EVEN ACROSS VALLEY
REGIONS...WITH WIDESPREAD 50S ELSEWHERE. FOR FRI...HAVE INDICATED
MAX TEMPS MAINLY IN THE 60S...WITH SOME 50S ACROSS HIGHER
ELEVATIONS. HOWEVER...SHOULD CLEARING OCCUR FASTER THAN
EXPECTED...SLIGHTLY WARMER MAXES ARE POSSIBLE.

FRI NT-SAT NT...EXPECT A RATHER COOL FRI NT IN WAKE OF
AFOREMENTIONED SYSTEM...WITH WIDESPREAD 40S EXPECTED...ALONG WITH
SOME 30S ACROSS NORTHERN AREAS...AND HIGHER ELEVATIONS ACROSS THE
CATSKILLS AND WESTERN NEW ENGLAND. THERE IS SOME POTENTIAL FOR EVEN
COOLER MIN TEMPS ACROSS THE REGION...ASSUMING CLEARING OCCURS AND
WINDS BECOME LIGHT/CALM. FOR SAT...CURRENTLY EXPECT FAIR
CONDITIONS...AND POSSIBLY TURNING A BIT MILDER...AS A SW FLOW
DEVELOPS AHEAD OF NEXT COLD FRONT APPROACHING FROM THE NW. THIS MAY
ALLOW MAXES TO REACH THE 70S IN SOME VALLEYS...WITH MAINLY 60S
ELSEWHERE. SOME CLOUDS...AND PERHAPS ISOLATED SHOWERS COULD DEVELOP
AHEAD OF...AND WITH POTENTIAL COLD FRONT FOR LATE SAT INTO SAT NT.
EXPECT SAT NT/SUN AM TO BE A BIT MILDER THAN FRI NT/SAT AM...WITH
MAINLY 40S EXPECTED...ALTHOUGH MINS MAY HOLD IN THE 50S ACROSS SOME
VALLEY REGIONS.

SUN...UNCERTAINTY INCREASES WITH TIMING OF FRONT...WITH SOME
POSSIBILITY OF FRONT TO SLOW ITS SOUTHEAST PROGRESS THROUGH THE
REGION...ESP SHOULD HURRICANE IGOR CONTINUE TRACKING ACROSS THE
WESTERN ATLANTIC OCEAN...POTENTIALLY ENHANCING THE RIDGING ALONG THE
E COAST AND THUS SLOWING DOWN THE FRONT. FOR NOW...HAVE MAINTAINED
SOME SLIGHT CHC POPS...ESP ACROSS N/W AREAS. OTHERWISE...FOR
MAXES...GENERALLY HAVE INDICATED 65-70 IN MOST VALLEYS...EXCEPT
70-75 ACROSS THE MID HUDSON VALLEY...WITH MAINLY 50S TO LOWER 60S
EXPECTED ACROSS HIGHER ELEVATIONS...AND THROUGHOUT THE NORTH COUNTRY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HAVE VCSH AND CB TO COVER FOR THE POSSIBILITY OF WIDELY SCATTERED
THUNDERSTORMS NOW ON RADAR.  OTRW...WE'RE LOOKING AT VFR CIGS...WITH
CHC IFR FOG AT KGFL...MVFR AT KALB LATE TONIGHT AS WINDS WILL BE
LIGHT AHEAD OF A COLD FRONT.  NOT MUCH LOW-LEVEL FLOW...SO LLWS NOT
A CONCERN.  SFC WINDS WILL PICK UP AGAIN WITH THE FRONTAL PASSAGE
AFTER DAYBREAK ON TUESDAY.  10 TO 15 KNOTS WITH GUSTS FROM 20 TO 25
KNOTS ARE LIKELY BY AFTERNOON.

OUTLOOK...
TUE PM-WED NGT...VFR NO WX...XCP CHC IFR/MVFR NIGHT FOG KGFL AND
KALB.
THU-FRI...CHC VFR/MVFR -SHRA.

&&

.FIRE WEATHER...
A FRONTAL SYSTEM WILL BRING PLENTY OF CLOUDS...ALONG WITH SOME
SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION TODAY. THIS SYSTEM
WILL ALLOW COOLER AIR TO RUSH INTO THE REGION FOR THE MIDDLE OF
THE UPCOMING WEEK. ANOTHER STORM SYSTEM WILL RETURN THE CHANCE FOR
SOME RAIN FOR THE LATER PORTION OF THE WEEK.

TODAY...RH VALUES WILL LOWER TO BETWEEN 55 AND 75 PERCENT WITH
SOME SHOWERS AND POSSIBLY A THUNDERSTORM ACROSS THE REGION DURING
THE DAY. RH VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT...THEN FALL TO 40 TO 65 PERCENT TUESDAY.

SOUTHERLY WINDS OF 5 TO 15 MPH TODAY...WILL BECOME WESTERLY
THROUGH TONIGHT. WINDS WILL BE WEST TO NORTHWEST TUESDAY AT 10 TO
20 MPH...WITH SOME GUSTS AROUND 25 MPH.

&&

.HYDROLOGY...
NO HYDROLOGY PROBLEMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS.

A FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE WILL TRACK ACROSS
THE REGION TODAY. SHOWERS AND SCATTERED THUNDERSTORMS TODAY COULD
PRODUCE A TENTH OF AN INCH OF RAIN IN MANY AREAS...WITH ISOLATED
LOCAL AMOUNTS UP TO AN INCH IN ANY STRONG THUNDERSTORMS. THERE
WILL BE LITTLE IF ANY IMPACT ON AREA STREAMS AND RIVERS.

RIVER LEVELS WILL CONTINUE AT BELOW NORMAL TO NORMAL LEVELS FOR THE
MIDDLE OF SEPTEMBER.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/NAS
NEAR TERM...IAA/NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...ELH
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Sep 13, 12:56 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT MON SEP 13 2010

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
156 PM EDT MON SEP 13 2010

...SEVERE THUNDERSTORM WATCH 655 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND EAST CENTRAL NEW YORK
INCLUDING THE SCHOHARIE VALLEY...SOUTHERN CAPITAL
DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY...AND THE
TACONICS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IN THE FOLLOWING
COUNTIES...

IN NORTHWESTERN CONNECTICUT...
LITCHFIELD.

IN WESTERN MASSACHUSETTS...
BERKSHIRE.

IN EAST CENTRAL NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...SCHOHARIE...AND
ULSTER COUNTIES.

NYZ032-033-038>043-048>050-082>084-VTZ013>015-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
156 PM EDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK
VALLEY...SOUTHERN ADIRONDACK REGION...LAKE GEORGE SARATOGA REGION
AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS THIS AFTERNOON.
SHOWERS AND SCATTERED THUNDERSTORMS WILL FORM ALONG A COLD FRONT
THIS AFTERNOON AND TRACK EAST ACROSS THE REGION INTO THIS EVENING.
SOME THUNDERSTORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS TO 50 MPH.
FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IN THE SOUTHERN ADIRONDACKS...THERE IS A CHANCE OF SCATTERED FROST
IN HAMILTON AND NORTHERN HERKIMER COUNTIES WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TAW

In the hours before

Special weather statement, Sep 13, 11:14 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1214 PM EDT MON SEP 13 2010

NYZ033-131645-
HAMILTON NY-
1214 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR FORKED LAKE PUBLIC CAMPGROUND...OR ABOUT 20 MILES
NORTHWEST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORKED LAKE PUBLIC CAMPGROUND AND 6 MILES NORTH OF GOLDEN BEACH
CAMPGROUND BY 1220 PM EDT
BLUE MOUNTAIN LAKE BY 1235 PM EDT
LAKE DURANT CAMPGROUND AND 6 MILES NORTHWEST OF INDIAN LAKE BY 1245
PM EDT

LAT...LON 4395 7430 4392 7432 4383 7422 4371 7428
      4385 7476 4402 7468
TIME...MOT...LOC 1613Z 288DEG 21KT 4391 7460

SND
Special weather statement, Sep 13, 11:48 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1248 PM EDT MON SEP 13 2010

NYZ033-042-131715-
HAMILTON NY-NORTHERN WARREN NY-
1248 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LAKE DURANT CAMPGROUND...OR ABOUT 6 MILES WEST OF INDIAN
LAKE...AND MOVING SOUTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 1255 PM EDT
NORTH CREEK BY 115 PM EDT

LAT...LON 4388 7428 4382 7421 4383 7415 4382 7414
      4380 7406 4379 7405 4375 7405 4376 7387
      4358 7397 4375 7452 4392 7444
TIME...MOT...LOC 1648Z 290DEG 28KT 4380 7435

SND/TAW
Special weather statement, Sep 13, 12:15 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT MON SEP 13 2010

NYZ033-042-131745-
HAMILTON NY-NORTHERN WARREN NY-
115 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 10 MILES WEST OF NORTH CREEK...OR ABOUT OVER INDIAN LAKE...
AND MOVING SOUTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK BY 130 PM EDT
JOHNSBURG BY 135 PM EDT
CHESTERTOWN BY 145 PM EDT

LAT...LON 4380 7405 4375 7405 4376 7390 4370 7365
      4349 7377 4367 7431 4382 7423 4382 7421
      4383 7419
TIME...MOT...LOC 1715Z 291DEG 27KT 4372 7414

SND
Special weather statement, Sep 13, 12:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT MON SEP 13 2010

NYZ042-131815-
NORTHERN WARREN NY-
147 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR NORTH CREEK...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHESTERTOWN BY 205 PM EDT
BOLTON LANDING BY 215 PM EDT

LAT...LON 4366 7355 4352 7363 4352 7364 4350 7364
      4345 7367 4362 7417 4373 7410 4374 7406
      4375 7406 4376 7396
TIME...MOT...LOC 1746Z 292DEG 23KT 4366 7397

SND
Special weather statement, Sep 13, 1:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT MON SEP 13 2010

NYZ042-043-083-084-131845-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
217 PM EDT MON SEP 13 2010

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING
SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 225 PM EDT
BOLTON LANDING BY 235 PM EDT

LAT...LON 4356 7340 4336 7353 4352 7397 4369 7387
TIME...MOT...LOC 1818Z 294DEG 19KT 4357 7380

SND

The radar

The Albany radar (KENX), 104 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Lightning, Warren

When
September 13, 1:45 PM EST
Where
Warren County, 2.04 mi NW of Warrensburg
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
43.500, -73.780

A pole was reported burning on Schroon River Road in Warrensburg due to a lightning strike.

Thunderstorm Wind, Warren

When
September 13, 1:53 PM EST
Where
Warren County, 0.6 mi E of Diamond Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.480, -73.688

Trees were reported down in Diamond Point due to strong thunderstorm winds.

Hail, Ulster

When
September 13, 2:00 PM EST to 2:03 PM EST
Where
Ulster County, 10 mi WSW of Seager
Measured
1.5 in hail
Reported by
Department of Highways
Coordinates
42.029, -74.737

Ping-pong size hail was reported in Beaverkill during a thunderstorm.

Thunderstorm Wind, Warren

When
September 13, 2:15 PM EST
Where
Warren County, 1.11 mi ENE of Lake George
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.434, -73.709

A tree was reported down blocking Lake Shore Drive in Lake George due to strong thunderstorm winds.

Hail, Ulster

When
September 13, 2:47 PM EST to 2:50 PM EST
Where
Ulster County, 0.77 mi S of Whitefield
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.789, -74.231

Penny to nickel size hail was reported in Accord during a thunderstorm.

Thunderstorm Wind, Ulster

When
September 13, 2:50 PM EST
Where
Ulster County, 0.75 mi NW of Accord
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.788, -74.231

Trees and wires were reported down in Accord due to strong thunderstorm winds.

Thunderstorm Wind, Ulster

When
September 13, 3:20 PM EST
Where
Ulster County, 0.26 mi SE of Plattekill
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
41.617, -74.077

Trees were reported down on wires in Plattekill due to strong thunderstorm winds.

Hail, Ulster

When
September 13, 3:45 PM EST to 3:50 PM EST
Where
Ulster County, 0.56 mi NE of Marlboro
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.605, -73.972

Pea to nickel size hail was reported in Marlboro during a thunderstorm.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260030, 260032, 260037, 260033, 260039, 260035, 260036, 260040.